Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 660, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 1, 2004, 5:00 PM CST for Tillman County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 5:00 PM CST (23:00 UTC)
- Expired
- Nov 1, 2004, 5:30 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Tillman County, OK
The radar
The Altus AFB radar (KFDR), 10 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 012300 SVROKC OKC141-012330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 500 PM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 530 PM CST * AT 500 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER SOUTHERN TILLMAN COUNTY...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN IN RURAL AREAS OF THE WARNED COUNTY. HAIL UP TO THE SIZE OF NICKELS IS LIKELY. LAT...LON 3436 9898 3425 9905 3415 9889 3428 9880 $$ CMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:15 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 1, 3:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CST MON NOV 1 2004 .DISCUSSION... UPPER LOW IS LOCATED OVER FAR NORTHERN MEXICO THIS AFTERNOON WITH STRONG COLD FRONT PUSHING SLOWLY ACROSS NORTHWEST/NORTH CENTRAL OKLAHOMA INTO SOUTHWESTERN PARTS OF THE STATE. 18Z SOUNDING INDICATED SUBSTANTIAL MID LEVEL COOLING...SO IF STORM CAN DEVELOP LATE THIS AFTERNOON ENOUGH ELEVATED POSITIVE AREA FOR LARGE HAIL. 18Z ETA RUN SHOWS BEST UPPER LEVEL DIVERGENCE LOCATED WITH ELEVATED FRONT OVER SOUTHWEST PARTS OF FA THIS EVENING/TONIGHT. WITH ECHOS INCREASING TO THE SOUTHWEST APPEARS THIS AREA MAY HAVE BEST CHANCE FOR WIDESPREAD RAIN. WILL ALSO KEEP LIKELY POPS IN AHEAD OF FRONTAL BOUNDARY. ALSO EXTENDED FLOOD WATCH EARLIER FOR FAR SOUTHEAST COUNTIES BECAUSE OF RECENT HEAVY RAINS AND FLOODING THAT WAS ONGOING. EXPECT AS UPPER LOW BEGINS TO LIFT NORTHEAST TUESDAY INTO TUESDAY NIGHT THAT PRECIP CHANCES WILL INCREASE ACROSS SOUTHERN SECTIONS AS UPGLIDE INCREASES. BETTER CHANCES FOR RAIN WILL THEN SHIFT INTO CENTRAL AND NORTHERN SECTIONS TUESDAY AFTERNOON INTO TUESDAY NIGHT. MODEL SOUNDINGS ACROSS WESTERN PARTS OF AREA INDICATE SNOW WILL BE POSSIBLE EXCEPT FOR THE LAST 1-2K FEET...SO WET SNOW/RAIN MIX WILL BE POSSIBLE. HOWEVER...AIR AND SOIL TEMPS NOT EXPECTED TO ALLOW ANY ACCUMULATION. AS UPPER LOW MOVES INTO MISSOURI WEDNESDAY RAIN CHANCES WILL COME TO AND END WITH HEIGHT RISES GOING INTO WEDNESDAY NIGHT. SHORTWAVE MOVING ACROSS NORTHERN PLAINS/UPPER MISSISSIPPI VALLEY THURSDAY WILL HELP PUSH ANOTHER FRONT THROUGH THE AREA. PACIFIC AIRMASS BEHIND THIS FRONT WILL RESULT IN COOL/MILD DAYS AND COOL/COLD NIGHTS. MORE SUBSTANTIAL COOL DOWN WILL OCCUR LATE IN THE WEEKEND INTO EARLY NEXT WEEK BUT FORECAST WILL REMAIN DRY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 47 50 39 53 / 60 60 80 20 HOBART OK 41 47 36 58 / 60 60 80 10 WICHITA FALLS TX 48 50 38 59 / 60 80 60 10 GAGE OK 38 44 32 57 / 60 60 80 10 PONCA CITY OK 44 48 40 51 / 50 40 80 50 DURANT OK 55 54 43 55 / 60 60 80 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ATOKA...BRYAN...HUGHES AND COAL COUNTIES OKZ032-043-048-052. TX...NONE. && 6
Hazardous weather outlook, Nov 1, 3:55 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CST MON NOV 1 2004
OKZ004>048-050>052-TXZ083>090-021300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL AND SOUTHERN PORTIONS OF OKLAHOMA...AND PARTS
OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND SOUTHEAST OF A LINE
EXTENDING FROM CHANDLER...TO OKLAHOMA CITY...TO ALTUS...TO SEYMOUR
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BEFORE 8 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND EVENING.
DISCUSSION...
A STRONG COLD FRONT EXTENDED ACROSS WESTERN OKLAHOMA TO A WEAK LOW
PRESSURE CENTER WEST OF WICHITA FALLS...THEN SOUTHWEST INTO WEST
TEXAS LATE THIS AFTERNOON. BREAKS IN THE CLOUD COVER HAVE ALLOWED
THE ATMOSPHERE TO DESTABILIZE ACROSS THE RISK AREA AND THUNDERSTORMS
WERE BEGINNING TO FORM ALONG THE ADVANCING COLD FRONT. BECAUSE OF
VERY COLD AIR ALOFT...THE PRIMARY SEVERE WEATHER RISK IS HAIL.
THE LOSS OF AFTERNOON HEATING WILL TEND TO DIMINISH THE CHANCES FOR
SEVERE STORMS LATER IN THE EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE EXPECTED BEHIND THE COLD FRONT THIS AFTERNOON
AND TONIGHT. SPEEDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS OVER
40 MPH POSSIBLE. THESE WINDS COULD CAUSE PROBLEMS FOR DRIVERS OF
HIGH PROFILE VEHICLES ON EAST WEST ROADS. ALSO...HEAVY RAINFALL HAS
LEFT THE GROUND SATURATED ACROSS MUCH CENTRAL AND SOUTHEAST
OKLAHOMA. IF THUNDERSTORMS DO BECOME WIDESPREAD LATER
TODAY...ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. THE MAIN AREA OF CONCERN WILL BE SOUTHEAST
OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
A LIGHT FREEZE WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA WEDNESDAY
MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
16In the hours before
Local storm report, Nov 1, 12:52 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1252 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 2 E WARDVILLE 34.66N 96.00W
11/01/2004 ATOKA OK LAW ENFORCEMENT
STATE HIGHWAY 131 CLOSED DUE TO HIGH WATER.
&&
FMSpecial weather statement, Nov 1, 3:40 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 340 PM CST MON NOV 1 2004 OKZ035-037-012200- KIOWA OK-TILLMAN OK- 340 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF TIPTON AT 340 PM CST...MOVING NORTH AT 5 MPH. THIS STORM IS ASSOCIATED WITH A STRONG COLD FRONT IN THE AREA... AND HAS INTENSIFIED OVER THE PAST HALF HOUR. A SEVERE THUNDERSTORM WARNING WILL BE REQUIRED IF THE STORM INTENSIFIES FURTHER. HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. CMS
Special weather statement, Nov 1, 4:04 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CST MON NOV 1 2004 OKZ029-012215- CLEVELAND OK- 404 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A FUNNEL CLOUD WAS SIGHTED BY NATIONAL WEATHER SERVICE PERSONNEL ON THE WEST SIDE OF NORMAN AT 357 PM. THE FUNNEL CLOUD HAS DISSIPATED AS OF 404 PM. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Local storm report, Nov 1, 4:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL SNYDER 34.66N 98.95W
11/01/2004 1.00 INCH KIOWA OK EMERGENCY MNGR
REPORTED AT SNYDER CITY HALL.
0356 PM HAIL SNYDER 34.66N 98.95W
11/01/2004 0.88 INCH KIOWA OK EMERGENCY MNGR
REPORTED ON THE WEST SIDE OF SNYDER.
&&
TY/JLPSpecial weather statement, Nov 1, 4:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CST MON NOV 1 2004 OKZ019-024-025-027>029-012245- CANADIAN OK-CLEVELAND OK-GRADY OK-LOGAN OK-MCCLAIN OK-OKLAHOMA OK- 426 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... GRADY...LOGAN...MCCLAIN AND OKLAHOMA COUNTIES. DEVELOPING SHOWERS AND THUNDERSTORMS WERE LOCATED FROM NORTHERN OKLAHOMA CITY TO NEAR GUTHRIE...MOVING NORTHEAST AT AROUND 15 MPH. A STRONG COLD FRONT FROM NEAR BLACKWELL TO YUKON TO ANADARKO WAS MOVING SOUTHEASTWARD AT 20 MPH. AS THE FRONT CONTINUES THROUGH CENTRAL OKLAHOMA...MORE THUNDERSTORMS WILL DEVELOP. IT IS POSSIBLE FOR ONE OR TWO FUNNEL CLOUDS TO APPEAR AS THE THUNDERSTORMS DEVELOP...HOWEVER WE DO NOT EXPECT TORNADOES OR SIGNIFICANT WIND DAMAGE TO OCCUR WITH THESE STORMS. BRIEF HEAVY RAIN AND SMALL HAIL MAY ACCOMPANY THE THUNDERSTORMS. BUT THE MOST SIGNIFICANT CHANGE WILL BE THE SWITCH TO STRONG NORTH WINDS BEHIND THE FRONT. NOTICEABLY COOLER TEMPERATURES WILL ARRIVE IN CENTRAL OKLAHOMA BY MID-EVENING. PEOPLE IN CANADIAN...CLEVELAND...GRADY...LOGAN...MCCLAIN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF CHICKASHA...EDMOND...GUTHRIE... NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
Special weather statement, Nov 1, 4:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 443 PM CST MON NOV 1 2004 OKZ035-037-038-012300- COMANCHE OK-KIOWA OK-TILLMAN OK- 446 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...KIOWA AND TILLMAN COUNTIES. SEVERAL STRONG THUNDERSTORMS WERE ACROSS SOUTHWEST OKLAHOMA... INCLUDING ONE NEAR THE WESTERN EDGE OF THE WICHITA MOUNTAINS NATIONAL WILDLIFE REFUGE... ANOTHER BETWEEN TIPTON AND MANITOU... AND A THIRD BETWEEN DAVIDSON AND HOLLISTER. ALL THE STORMS WERE MOVING NORTHEAST AT 10 MPH. SMALL HAIL... SMALLER THAN DIMES... IS LIKELY WITH THESE STORMS... AND LARGE HAIL IS POSSIBLE IF ANY OF THE STORMS INTENSIFY. PEOPLE IN COMANCHE...KIOWA AND TILLMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:25 AM CST | Flash Flood Warning | OUN | Atoka | 4 hr |
| Nov 1, 3:57 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Nov 1, 5:30 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 30 min |
| Nov 1, 5:59 PM CST | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.